Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Dodge City, KS

May 18, 2013Ness County, Trego County, Kansas

NWS Dodge City, KS issued this flash flood warning at May 18, 2013, 5:58 PM CDT for Ness County, Trego County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 5:58 PM CDT (22:58 UTC)
Expired
May 19, 2013, 12:00 AM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
None

Counties Ness County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2095 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WGUS53 KDDC 182258
FFWDDC
KSC135-195-190500-
/O.NEW.KDDC.FF.W.0001.130518T2258Z-130519T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
558 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN NESS COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...RANSOM...BROWNELL...ARNOLD...
  TREGO COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...WAKEENEY...VODA...TREGO CENTER...
  OGALLAH...COLLYER...CEDAR BLUFF...

* UNTIL MIDNIGHT CDT SUNDAY

* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A SLOW MOVING THUNDERSTORM OVER THE WARNED 
  AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.  FROM 4 TO 6 INCHES OF TOTAL RAIN IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3913 10012 3911 9966 3861 9963 3859 10014

$$

12
2 follow-up statements
836 
WGUS73 KDDC 190232
FFSDDC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
932 PM CDT SAT MAY 18 2013

KSC135-195-190500-
/O.CON.KDDC.FF.W.0001.000000T0000Z-130519T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO KS-NESS KS-
932 PM CDT SAT MAY 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHERN NESS AND TREGO COUNTIES...

AT 915 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FIELDS FULL OF WATER. DOPPLER RADAR ESTIMATES A WIDESPREAD 3 AND A 
HALF TO 4 INCHES OF RAIN FELL EARLIER THIS EVENING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKEENEY...
VODA...TREGO CENTER...OGALLAH AND COLLYER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SALINE RIVER...SALINE RIVER TRIBUTARY...NORTH FORK SALINE RIVER...
COYOTE CREEK...TREGO CREEK...SHAW CREEK...EAST SPRING CREEK...BIG
CREEK...SPRING CREEK...SPRING CREEK TRIBUTARY...BIG CREEK
TRIBUTARY...EAST BRANCH DOWNER CREEK...HACKBERRY CREEK...HACKBERRY
CREEK TRIBUTARY...SMOKY HILL RIVER TRIBUTARY...DOWNER CREEK...SMOKY
HILL RIVER...GIBSON CREEK...RATTLESNAKE CREEK...WILDON DRAW...TUNNEL
CREEK...TUNNELL CREEK TRIBUTARY...SAND CREEK...SAND CREEK
TRIBUTARY...PAGE CREEK...GOAT CANYON...TUNNELL CREEK...SNAKE CREEK
TRIBUTARY...WILD HORSE CREEK...WILD HORSE CREEK TRIBUTARY...BIG
RIMBER CREEK...BIG TIMBER CREEK...EAST BRANCH SAND CREEK...PAGE CREEK
TRIBUTARY...BIG TIMBER CREEK TRIBUTARY...BAZINE DRY CREEK
TRIBUTARY...NORTH FORK FORRESTER CREEK...ALEXANDER DRY CREEK
TRIBUTARY...BAZINE DRY CREEK...N FK FORRESTER CREEK TRIBUTARY...
WALNUT CREEK TRIBUTARY...FORRESTER CREEK...LONG BRANCH TRIBUTARY AND
LONG BRANCH.

NO ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED ACROSS THE WARNED AREA. 
ANY STREAM AND CREEKS THAT HAVE WATER FLOWING OUT OF THE BANKS WILL 
LIKELY RECEDE BEFORE MIDNIGHT, LEAVING DITCHES AND LOW LYING AREAS 
FULL OF WATER. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3913 10012 3911 9966 3861 9963 3859 10014

$$

RUSSELL
632 
WGUS73 KDDC 190427
FFSDDC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1127 PM CDT SAT MAY 18 2013

KSC135-195-190435-
/O.CAN.KDDC.FF.W.0001.000000T0000Z-130519T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO KS-NESS KS-
1127 PM CDT SAT MAY 18 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN NESS AND
TREGO COUNTIES...

ALTHOUGH SOME STANDING WATER IN A FEW FIELDS STILL EXISTS...THE 
FLASH FLOODING THREAT HAS ENDED. 

LAT...LON 3913 10012 3911 9966 3861 9963 3859 10014

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:24 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 18, 3:24 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT SAT MAY 18 2013

...UPDATED FOR THE LONG TERM DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT MAY 18 2013

A STRONG UPPER LEVEL TROUGH CURRENTLY ACROSS THE ROCKIES WILL
CONTINUE TO MOVE TO THE EAST AND STRENGTHEN INTO AN UPPER LEVEL LOW
ACROSS THE NORTHERN PLAINS TOMORROW. AN UPPER LEVEL JET CURRENTLY
EXTENDS SOUTHEASTWARD ACROSS NEVADA INTO THE FOUR CORNERS REGION AND
IS EXPECTED TO ADVECT INTO THE CENTRAL PLAINS TOMORROW. STRONG
SOUTHWESTERLY WINDS ARE DEPICTED IN THE MID LEVELS OF THE ATMOSPHERE
WITH A STRONG WARM TONGUE AROUND 800 MB. TOWARDS THE SURFACE, AN
AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE KS/CO BORDER THIS
AFTERNOON WITH A DRYLINE EXTENDING FROM SCOTT CITY TO LIBERAL.
TEMPERATURES THIS AFTERNOON WILL SOAR INTO THE LOWER 90S BEHIND THIS
FRONT WITH UPPER 80S TO AROUND 90 DEGREES EAST OF THIS DRYLINE. VERY
MOIST AIR HAS ADVECTED INTO KANSAS AHEAD OF THIS DRYLINE WITH
DEWPOINTS IN THE 60S. WITH WARM TEMPERATURES AND AMPLE MOISTURE AT
THE SURFACE, CAPE VALUES OF OVER 4000 J/KG WILL BE FOUND ACROSS MUCH
OF THE FORECAST AREA. THIS WILL ALLOW STORMS TO FORM FIRST JUST
AHEAD OF THE DRYLINE LATE THIS AFTERNOON THEN SPREAD EAST ACROSS THE
REMAINDER OF THE FORECAST AREA THIS EVENING. STORMS THEN MOVE INTO
WICHITA'S FORECAST AREA OVERNIGHT. A FEW OF THESE STORMS WILL BECOME
SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND WIND GUSTS ABOVE 60
MPH BEING THE MAIN CONCERN. AN ISOLATED TORNADO CAN NOT BE RULED
OUT, MAINLY LATER THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS WHEN THE LOW LEVEL JET KICKS IN. CLOUDY SKIES CONTINUE
THROUGHOUT THE NIGHT WITH A SURFACE COLD FRONT MOVING THROUGH A
MAJORITY OF WESTERN KANSAS BY SUNRISE. AS FOR TEMPERATURES, LOWS
TONIGHT ARE FORECASTED TO BE IN THE 60S.

THE COLD FRONT WILL MOVE THROUGH THE REMAINDER OF THE FORECAST AREA
TOMORROW MORNING SHIFTING WINDS TO THE NORTHWEST. CLOUDY SKIES WILL
BE OBSERVED ACROSS WESTERN KANSAS IN THE MORNING WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE DUE TO AMPLE MID LEVEL
MOISTURE AND STEEP LAPSE RATES. SKIES CLEAR FROM WEST TO EAST IN THE
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS IN THE
MID AFTERNOON BUT MOST LIKELY MOST OF THE CONVECTION WILL BE ACROSS
WICHITA'S FORECAST AREA. COOLER TEMPERATURES WILL BE OBSERVED ACROSS
WESTERN KANSAS TOMORROW WITH HIGHS RANGING FROM THE MID 70S ACROSS
WEST CENTRAL KANSAS TO LOWER 80S ACROSS THE KS/OK BORDER AND SOUTH
CENTRAL KANSAS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 319 PM CDT SAT MAY 18 2013

AS THE EXTENDED FORECAST STARTS OUT ON SUNDAY NIGHT, A DRY LINE WILL
BE WEAKENING ACROSS OUT FAR EASTERN CWA, AND THERE WILL BE 20
PERCENT POPS GOING FOR THUNDERSTORMS IN THE FAR EASTERN TIER OF
COUNTIES AND THE NORTHEAST ZONES NEAR HAYS.  THE UPPER SUPPORT FOR
ANY CONVECTION WILL QUICKLY SUBSIDE AND CHANCES FOR STORMS WILL
CEASE BY 03Z MONDAY MORNING.  ON MONDAY AFTERNOON AND EVENING,
ANOTHER 20 TO 30 PERCENT POP FOR THUNDERSTORMS WILL COME FROM THE
WEST TO THE EAST ACROSS WESTERN KANSAS, AS AN UPPER LEVEL WAVE MOVES
INTO EASTERN KANSAS.  LATE MONDAY NIGHT, A COLD FRONT WILL SLIP
SOUTH INTO CENTRAL KANSAS, AND A SHOWER OR STORM COULD EASILY GET
TRIGGERED NORTH OF I-70 DURING THE LATE AFTERNOON OR EVENING.  ONLY
20 PERCENT CHANCES WILL BE THERE FOR MONDAY NIGHT AND CONTINUING
INTO TUESDAY.  THE NEXT PRECIPITATION CHANCE WILL COME ALONG
THURSDAY.  THAT UPPER WAVE IS FAIRLY STRONG AND BIG IN NATURE, SO
THURSDAY WILL HAVE 30 TO 40 PERCENT PRECIP CHANCES AND THOSE WILL
EXTEND CLEAR INTO SATURDAY. HARD TO SAY THIS EARLY IF ANY SEVERE
WEATHER WILL BE REALIZED, BUT THAT CAN BE MONITORED MORE CLOSELY
AS THE THURSDAY TO SATURDAY TIME PERIOD GETS CLOSER.

TEMPERATURES WILL GO THROUGH A COOL DOWN FROM SUNDAY INTO FRIDAY.
HIGHS WILL AVERAGE IN THE MID 70S TO LOWER TO MIDDLE 80S THROUGH THE
SUNDAY INTO FRIDAY PERIOD. THE COOLEST DAY WILL PROBABLY BE
WEDNESDAY, AFTER THE COLD FRONT HAS PASSED. THEN ON SATURDAY, A
STRONG SOUTHWEST FLOW WILL DEVELOP AND HIGHS WILL CLIMB INTO THE
UPPER 70S TO UPPER 80S. LOW TEMPERATURES THROUGH THE EXTENDED WILL
BE SEASONAL, RANGING FROM THE MIDDLE 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1232 PM CDT SAT MAY 18 2013

VFR CONDITIONS WILL BE OBSERVED THIS AFTERNOON WITH THE EXCEPTION
OF THE HAYS AREA OVER THE NEXT HOUR DUE TO LEFT OVER CLOUDS AOA030 FROM
LAST NIGHT. THESE CLOUDS SHOULD MOVE OUT OF THE AREA BY 19Z
LEAVING VFR CONDITIONS. THUNDERSTORMS ARE POSSIBLE ACROSS THE TAF
SITES LATE THIS AFTERNOON INTO THIS EVENING AS A STRONG UPPER
LEVEL DISTURBANCE MOVES THROUGH THE AREA. THESE STORMS ARE
ANTICIPATED TO FORM ALONG A DRYLINE ACROSS WESTERN KANSAS FIRST
THEN SPREAD ACROSS THE REMAINDER OF WESTERN KANSAS AS THE EVENING
PROGRESSES. I HAVE KEPT A VCSH IN THE TAFS FOR NOW BUT MAY NEED TO
BE UPDATED LATER ON WHEN STORMS START TO DEVELOP. THESE STORMS
MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS BY MIDNIGHT WITH MOSTLY
CLEAR SKIES OBSERVED. WINDS WILL GENERALLY BE FROM THE SOUTH
SOUTHEAST AT 15 TO 20 KNOTS THIS AFTERNOON INTO TONIGHT GUSTING TO
AROUND 25 KNOTS AT TIMES. HIGHER GUSTS WILL BE POSSIBLE UNDER AND
AROUND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  80  53  79 /  30  50  20  30
GCK  60  79  52  77 /  10  50  20  20
EHA  60  80  52  74 /  10  20  20  20
LBL  60  82  52  77 /  10  40  10  30
HYS  63  80  54  77 /  70  50  30  30
P28  65  85  58  82 /  70  30  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

&&

SHORT TERM...HOVORKA_42
LONG TERM...BURKE
AVIATION...HOVORKA_42
Hazardous weather outlook, May 18, 1:29 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
129 PM CDT SAT MAY 18 2013

KSZ030-031-043>046-061>066-074>081-084>090-191830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
129 PM CDT SAT MAY 18 2013 /1229 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING AHEAD
OF AN ADVANCING DRYLINE. TENNIS TO BASEBALL SIZE HAIL WILL BE
POSSIBLE WITH THE STRONGEST STORMS ALONG WITH DAMAGING WINDS. THE
THREAT FOR TORNADOES INCREASES TOWARD SUNSET AS LOW LEVEL SHEAR
INCREASES SIGNIFICANTLY. AN ISOLATED LONG-LIVED TORNADO WILL BE
POSSIBLE WITH THE STRONGEST SUPERCELL STORM DURING THE MID TO LATE
EVENING HOURS.

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF EXTREME SOUTHWEST
KANSAS THIS AFTERNOON INTO EARLY EVENING. PLEASE SEE THE LATEST
FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON ACROSS
CENTRAL AND EASTERN PORTIONS OF SOUTHWEST KANSAS, GENERALLY EAST OF
A WAKEENEY TO MEADE LINE. ANY STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING NICKEL TO QUARTER SIZE HAIL AND GUSTY WINDS UP TO 60
MPH. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS WELL,
BUT SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION IS EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. MAINLY EAST OF A SCOTT CITY TO LIBERAL LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 18, 4:17 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
417 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             4 SW UTICA              38.60N 100.21W
05/18/2013  E1.75 INCH       NESS               KS   PUBLIC

&&

WHOVORKA
Local storm report, May 18, 4:33 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
433 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             3 W UTICA               38.64N 100.23W
05/18/2013  E2.00 INCH       NESS               KS   TRAINED SPOTTER

            THE CALLER REPORTED HAIL AS BIGGER THAN GOLFBALL.

&&

BURKE
Local storm report, May 18, 4:35 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
435 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             UTICA                   38.64N 100.17W
05/18/2013  E1.00 INCH       NESS               KS   CO-OP OBSERVER

&&

WHOVORKA
Local storm report, May 18, 4:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
458 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             RANSOM                  38.64N 99.93W
05/18/2013  E1.75 INCH       NESS               KS   BROADCAST MEDIA

&&

BURKE
Local storm report, May 18, 5:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 ENE ARNOLD            38.66N 99.96W
05/18/2013  E1.75 INCH       NESS               KS   PUBLIC

&&

WHOVORKA
Local storm report, May 18, 5:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             8 S TREGO CENTER        38.77N 99.89W
05/18/2013  E1.00 INCH       TREGO              KS   TRAINED SPOTTER

&&

WHOVORKA

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:00 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens18 hr
May 18, 3:54 PM CDTSevere Thunderstorm WarningDDCTrego51 min
May 18, 4:08 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego52 min
May 18, 5:01 PM CDTSevere Thunderstorm WarningDDCNess, Trego44 min
May 18, 5:34 PM CDTTornado WarningDDCTrego26 min
May 18, 5:38 PM CDTTornado WarningDDCNess, Trego37 min
May 18, 5:46 PM CDTSevere Thunderstorm WarningDDCEllis, Trego44 min
May 18, 5:52 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford38 min
May 18, 6:01 PM CDTTornado WarningDDCEllis, Ness, Rush, Trego29 min
May 18, 6:19 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee41 min
May 18, 6:27 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa48 min
May 18, 6:30 PM CDTTornado WarningDDCEllis, Trego30 min
May 18, 6:57 PM CDTTornado WarningDDCEllis33 min

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.